MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 23295
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the moderately tortuous and moderately calcified vessel.A 4.0-4/4t/90 symmetry balloon catheter was advanced for dilatation.However, during the first inflation at 15 atmospheres for 30 seconds, the balloon ruptured.The device was removed from the patient's body and the procedure was completed with another of the same device.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(e1) initial reporter address 1: (b)(6).(e1) initial reportercity: (b)(6).Device evaluated by mfr.: the device was returned for analysis.The device was attached to an encore inflation device and positive pressure was applied, however the balloon did not inflate.The device was soaked in the waterbath at 37 degrees celsius to soften hardened medium or blood that may have been present in the device.The device was removed from the bath and was attached to an encore inflation device and positive pressure was applied.Multiple pinhole leaks were identified in the mid-section of the balloon.No other issues were noted.A visual and microscopic examination of the balloon material identified no issues that could have contributed to the complaint incident.A visual and microscopic examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified no kinks or damage to the shaft which may have potentially contributed to the complaint incident.A visual and tactile examination identified no damage to the tip which may have potentially contributed to the complaint incident.No other issues were identified during the product analysis.

Brand Name
SYMMETRY
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9462539
Report Number2134265-2019-15729
Device Sequence Number14221140
Product Code LIT
UDI-Device Identifier08714729181798
UDI-Public08714729181798
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/13/2022
Device Model Number23295
Device Catalogue Number23295
Device Lot Number0023642194
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2020
Initial Date Received by Manufacturer 12/09/2019
Supplement Date Received by Manufacturer02/05/2020
Initial Report FDA Received Date12/12/2019
Supplement Report FDA Received Date02/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE: KYOUSHANT 18; GUIDE WIRE: KYOUSHANT 18; INFLATION DEVICE: FUJI MEDICAL INDEFLATOR; INFLATION DEVICE: FUJI MEDICAL INDEFLATOR; INTRODUCER SHEATH: TEUMO 4FR; INTRODUCER SHEATH: TEUMO 4FR